Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 196, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2008, 5:41 PM CDT for Custer County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2008, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 20, 2008, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Custer County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:50 PM CDT | HAIL 1.75 | 7 Ssw Callaway, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 202241
SVRLBF
NEC041-202330-
/O.NEW.KLBF.SV.W.0196.080620T2241Z-080620T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 630 PM CDT
* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF CALLAWAY...OR 18 MILES SOUTHEAST OF ARNOLD...AND
MOVING SOUTHEAST AT 26 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF OCONTO BY 600 PM CDT...
LAT...LON 4105 10011 4130 10007 4135 9992 4104 9954
4104 9955 4104 10010
TIME...MOT...LOC 2241Z 333DEG 22KT 4121 9997
$$
GARNER2 follow-up statements
000
WWUS53 KLBF 202301
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT FRI JUN 20 2008
NEC041-202330-
/O.CON.KLBF.SV.W.0196.000000T0000Z-080620T2330Z/
CUSTER NE-
601 PM CDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTH CENTRAL CUSTER COUNTY...
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF OCONTO...OR 24 MILES SOUTHWEST OF BROKEN
BOW...MOVING SOUTHEAST AT 26 MPH.
LAT...LON 4118 10008 4128 9983 4105 9955 4104 9955
4104 10004
TIME...MOT...LOC 2301Z 332DEG 23KT 4110 9990
$$
GARNER000
WWUS53 KLBF 202325
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM CDT FRI JUN 20 2008
NEC041-202334-
/O.EXP.KLBF.SV.W.0196.000000T0000Z-080620T2330Z/
CUSTER NE-
624 PM CDT FRI JUN 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUSTER COUNTY
WILL EXPIRE AT 630 PM CDT...
LAT...LON 4118 10008 4128 9983 4105 9955 4104 9955
4104 10004
TIME...MOT...LOC 2324Z 332DEG 23KT 4097 9981
$$
GARNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:16 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 20, 3:16 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT FRI JUN 20 2008 DISCUSSION... SCATTERED TSRA FIRING THIS AFTN ALONG WEAK SFC CONVERGENT FLOW FROM NEAR KVTN THROUGH KBBW. CORRESPONDING SBCAPES NEAR 1500J/KG WITH 0-6KM SHEAR 35KTS. STORMS HAVE BEEN PULSE TYPE AND MULTICELLULAR. BRIEF SEVER POTENTIAL REMAINS THROUGH PEAK HEATING 23Z...THEN ACTIVITY SHOULD RAPIDLY DISSIPATE. WILL COVER AREAS WITH A 20 POP THIS EVENING...THEN DRY. UPPER LOW ROTATING FROM ONTARIO CANADA INTO THE UPPER GREAT LAKES WILL BRING CHC FOR TSRA ACROSS NERN FA WITH SEPARATE AREA DOWNSTREAM OF BLACKHILLS IN THE NWRN FA. REMAINDER OF AREA SHOULD REMAIN DRY THROUGH SATURDAY NIGHT. BETTER PCPN CHANCES RETURN SUNDAY NIGHT THROUGH MONDAY NIGHT AS ALEUTIAN LOW ROTATES ACROSS NRN PLAINS AND FLATTENED UPPER RIDGE. PREFERRED ECMWF REMAIN THE MOST FAVORABLE. .LONGER TERM... SYNOPTIC PATTERN WILL BE FAVORABLE FOR MORE ACTIVE WEATHER. UPPER RIDGE WILL REMAIN CENTERED OVER TEXAS AND NEW MEXICO WITH FAST ZONAL FLOW ACROSS THE NRN PLAINS. MOISTURE WILL REMAIN IN PLACE. WHILE SEVER WEATHER WILL BE POSSIBLE EACH DAY...THE GREATER POTENTIAL WILL RESIDE WITH HEAVY RAINFALL AND THE POSSIBILITY FOR ISOLATED FLASH FLOODING RETURNING TO THE REGION. TEMPERATURES WILL BE SEASONABLE IN THE UPPER 80S WITH LOWS AROUND 60...WHICH IS JUST SLIGHTLY ABOVE NORMAL FOR THE FIRST FULL WEEK OF SUMMER. .AVIATION... WEAK SFC HIGH PRESSURE WILL RESIDE ACROSS WESTERN NEB THROUGH FRIDAY AFTERNOON. COOL...RELATIVELY DRY AIR OVER SOUTH DAKOTA WILL MOVE SOUTH INTO NEB EAST OF THE HIGH PRESSURE CENTER...WHICH WILL TEND TO INHIBIT WIDESPREAD THUNDERSTORM DEVELOPMENT IN THE VICINITY OF THE KLBF AND KVTN TAF SITES. AN UPR LVL DISTURBANCE OVER THE ROCKIES WILL FAVOR THUNDERSTORM DEVELOPMENT ALONG THE HIGHER TERRAIN OF WYOMING AND COLORADO. A FEW OF THESE STORMS MAY APPROACH KLBF DURING THE EVENING...BUT THE PROBABILITY OF THIS HAPPENING IS TOO LOW TO INCLUDE IN THE CURRENT FORECAST. OTHERWISE...BESIDES HIGH TO MID LVL SCT CLOUDINESS...WINDS WILL GENERALLY REMAIN LIGHT...WITH A WESTERLY COMPONENT DEVELOPING FRIDAY NIGHT/SATURDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG/GARNER
Hazardous weather outlook, Jun 20, 3:58 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 PM CDT FRI JUN 20 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-212100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 358 PM CDT FRI JUN 20 2008 /258 PM MDT FRI JUN 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS HAVE FORMED OVER NORTH CENTRAL NEBRASKA FRIDAY AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE INTERACTS WITH A MODERATELY UNSTABLE AIRMASS. THESE STORMS HAVE DISPLAYED MULTICELLULAR CHARACTERISTICS...REMAINING SUB SEVERE THROUGH THE AFTERNOON...THOUGH MARGINALLY SEVERE HAIL AND GUSTY WINDS ARE POSSIBLE INTO FRIDAY EVENING. OTHER STORMS FORMING OVER WESTERN SOUTH DAKOTA AND EASTERN WYOMING MAY ADVANCE INTO WESTERN NEBRASKA FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH NEXT WEEK. IT IS UNCERTAIN AT THIS TIME WHETHER THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:19 PM CDT | Tornado Warning | LBF | Custer | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.